Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 75, NWS Tulsa, OK

March 27, 2008Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 7:43 PM CDT for Benton County, Carroll County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2008, 7:43 PM CDT (00:43 UTC)
Expired
Mar 27, 2008, 8:30 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Carroll County, AR

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1283 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 280043
SVRTSA
ARC007-015-280130-
/O.NEW.KTSA.SV.W.0075.080328T0043Z-080328T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT THU MAR 27 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BENTON COUNTY IN NORTHWEST ARKANSAS
  NORTHWESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 830 PM CDT

* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR GARFIELD...MOVING EAST AT 30
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GATEWAY...
  BEAVER...EUREKA SPRINGS AND GRANDVIEW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3648 9362 3630 9362 3631 9385 3637 9413
      3650 9412
TIME...MOT...LOC 0043Z 270DEG 26KT 3641 9398

$$
2 follow-up statements
000 
WWUS54 KTSA 280058
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU MAR 27 2008

ARC007-015-280130-
/O.CON.KTSA.SV.W.0075.000000T0000Z-080328T0130Z/
CARROLL AR-BENTON AR-
758 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN BENTON AND NORTHWESTERN CARROLL COUNTIES...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BUSCH...MOVING EAST
AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BUSCH...
BEAVER...EUREKA SPRINGS...OAK HILL...PLEASANT RIDGE AND GRANDVIEW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3633 9362 3638 9394 3649 9393 3649 9384
      3649 9382 3648 9362
TIME...MOT...LOC 0058Z 270DEG 29KT 3644 9386

$$
000 
WWUS54 KTSA 280110
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT THU MAR 27 2008

ARC007-280120-
/O.CAN.KTSA.SV.W.0075.000000T0000Z-080328T0130Z/
BENTON AR-
810 PM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...

LAT...LON 3633 9362 3639 9385 3649 9384 3649 9382
      3648 9362
TIME...MOT...LOC 0110Z 270DEG 29KT 3644 9374

$$

ARC015-280130-
/O.CON.KTSA.SV.W.0075.000000T0000Z-080328T0130Z/
CARROLL AR-
810 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN CARROLL COUNTY...

AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BEAVER...MOVING EAST
AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK HILL...
PLEASANT RIDGE AND GRANDVIEW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3633 9362 3639 9385 3649 9384 3649 9382
      3648 9362
TIME...MOT...LOC 0110Z 270DEG 29KT 3644 9374

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:08 PM CDT, 35 minutes earlier.

Area forecast discussion, Mar 27, 7:08 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT THU MAR 27 2008

.MESOSCALE UPDATE...
AFTER COORDINATION WITH THE STORM PREDICTION CENTER...WE WILL
EXTEND THE SEVERE THUNDERSTORM WATCH A BIT FURTHER TO THE SOUTH TO
INCLUDE THE MCALESTER ...WILBURTON AND FORT SMITH AREAS. THE
STORMS OVER MCINTOSH AND MUSKOGEE COUNTIES HAVE TURNED RIGHT AND
ADDITIONAL STORMS ARE BEGINNING TO FORM FURTHER TO THE SOUTHWEST
IN HUGHES COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...05
LONG TERM....23

PLATE

In the hours before

Local storm report, Mar 27, 6:14 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             4 E MORRIS              35.61N 95.79W
03/27/2008  E1.75 INCH       OKMULGEE           OK   TRAINED SPOTTER

            QUARTER TO GOLFBALL SIZE HAIL 4 TO 5 MILES EAST OF MORRIS
            ON HIGHWAY 62.

&&

MEP
Local storm report, Mar 27, 6:22 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             BOYNTON                 35.65N 95.66W
03/27/2008  E0.75 INCH       MUSKOGEE           OK   EMERGENCY MNGR

&&

MEP
Local storm report, Mar 27, 6:31 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             HECTORVILLE             35.84N 95.93W
03/27/2008  E0.75 INCH       OKMULGEE           OK   EMERGENCY MNGR

0530 PM     HAIL             4 S HECTORVILLE         35.78N 95.93W
03/27/2008  E1.00 INCH       OKMULGEE           OK   EMERGENCY MNGR

            QUARTER SIZE HAIL 4 MILE SOUTH OF HECTORVILLE ON BIXBY
            ROAD

0536 PM     HAIL             N OKMULGEE              35.62N 95.96W
03/27/2008  E0.88 INCH       OKMULGEE           OK   BROADCAST MEDIA

            NICKEL SIZE HAIL IN NORTH OKMULGEE ON HIGHWAY 75

0545 PM     HAIL             2 N MORRIS              35.64N 95.86W
03/27/2008  E1.75 INCH       OKMULGEE           OK   PUBLIC

0545 PM     HAIL             3 N MORRIS              35.65N 95.86W
03/27/2008  E1.75 INCH       OKMULGEE           OK   BROADCAST MEDIA

0612 PM     DENSE FOG        5 SSE GROVE             36.53N 94.73W
03/27/2008                   DELAWARE           OK   EMERGENCY MNGR

            PEA TO HALF DOLLAR SIZE HAIL SSE OF GROVE

&&

DMJ
Local storm report, Mar 27, 6:44 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 S BOYNTON             35.62N 95.66W
03/27/2008  E1.75 INCH       MUSKOGEE           OK   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL 2 MILES SOUTH OF BOYNTON
            ON HIGHWAY 62

0632 PM     TORNADO          1 N COUNCIL HILL        35.57N 95.65W
03/27/2008                   MUSKOGEE           OK   TRAINED SPOTTER

            TRAINED SPOTTERS REPORTED TORNADO 1 MILE NORTH OF COUNCIL
            HILL

&&

DMJ
Local storm report, Mar 27, 7:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             3 W HIWASSE             36.43N 94.39W
03/27/2008  E1.75 INCH       BENTON             AR   BROADCAST MEDIA

&&

DMJ
Local storm report, Mar 27, 7:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             7 NE EUFAULA            35.36N 95.49W
03/27/2008  E0.75 INCH       MCINTOSH           OK   EMERGENCY MNGR

            REPORTED AT THE BELLE STARR THEATER ON TEXANNA ROAD

&&

MEP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:40 PM CDTSpecial Weather StatementTSACarroll35 min
Mar 27, 10:29 PM CDTSevere Thunderstorm WarningTSASebastian46 min
Mar 27, 11:27 PM CDTSevere Thunderstorm WarningTSASebastian34 min
Mar 27, 11:44 PM CDTSpecial Weather StatementTSACarroll61 min
Mar 28, 1:05 AM CDTSpecial Weather StatementTSAMadison25 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.